Ask a doctor

Had First Botox Injection Today. Now Above Each Brow I Have Bumps?

I hady first Botox injection today. Between my brows and a tiny bit on forehead. Now above each brow (symmetrically) I have bumps. Almost like a mosquito bite or cystic pimple (what I call underground pimple) with no redness. Just the two bumps. Looking at my profile, it looks like I have a strong brow. It has been about 8 hours. What is this?

Doctor Answers (13)

Bumps lasting several hours not uncommonly occur after botox treatment...

+1

sometimes it's the fluid from the injection, a small bruise, bleeding under the skin or some related issue...but never a problem...will go away within the next day or two...nothing to do about the issue at this time...but if it lasts for more than a day or two, then talk with your doctor...
 


Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Botox and temporary bumps

+1

It is common to have small mosquito bite bumps at the sites of Botox injections, especially if you have reactive, sensitive skin.  These bumps tend to disappear after several hours.  Taking an antihistamine before your treatments may help prevent these bumps next time.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Temporary bumps after Botox

+1

It is not uncommon to have some slight bump after Botox. It usually disappears in the first couple of days and often in the first few hours.  There first is a fullness related to the liquid injection but there could be a small collection of blood at the needle site that would take time to disappear. There shouldn't be any important long term reaction.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Bumps after Botox

+1

Bumps after botox injection are common.  It is frequently irritation due to the injection process. To resolve, apply ice.  It should resolve itself in 2 - 3 days.  If it persists longer than a week, contact the injector.  

Kris M. Reddy, MD, FACS
West Palm Beach Plastic Surgeon
4.5 out of 5 stars 18 reviews

Bumps on Brow After Botox

+1

These bumps after Botox injections to the brow can be related to several factors such as irritation or sensitive skin. Ice can help reduce inflammation. Topical antibiotic solution, glycolic acid and salicylic acid cleansers can also be helpful to resolve if acne like-bumps. Seek your doctors advice if problem persists.

Amiya Prasad, MD
New York Oculoplastic Surgeon
4.5 out of 5 stars 31 reviews

Botox and injections

+1

Those mosquito bites you see are probably  form local irritation from the injection process.  They usually go away in a day or so. If they persist speak with your injector.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Had Botox now I have Bumps at injection site, normal?

+1

It is normal to have some swelling immediately following the injections, apply some ice today and heat in 48 hrs if still there, it will resolve, just be patient.

Jonathan Weiler, MD
Baton Rouge Plastic Surgeon
5.0 out of 5 stars 18 reviews

Bumps after botox are normal

+1

Bumps after most botulinum injections (Botox, Dysport, etc) are so common as to be "normal."  They might last up to 48 hours, and may be accompanied by a little bit of redness.  You can apply makeup immediate to cover these areas. This will not affects your results in any way.  As you probably know, results can be expected in about 4-5 days, but peak at 2 weeks  If the bumps or other problems persist beyond about 60 hours be sure to let your injector know.

Michael Bowman, MD
Montgomery Facial Plastic Surgeon
5.0 out of 5 stars 9 reviews

Had First Botox Injection Today. Now Above Each Brow I Have Bumps?

+1

 The bumps, that you describe after the Botox injections, are most likely the reaction of the needle being inserted into the frontalis muscle which should decrease quickly.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Bumps at Botox Injection Sites

+1

Bumps at each of your Botox injection sites are completely normal.  These are due to the saline used to mix the Botox and can also be related to the minor trauma of the needle itself or a bit of bruising.  These should resolve within hours or a day or so after your treatment.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.